Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 29, 2014, 5:19 PM EDT for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 5:19 PM EDT (21:19 UTC)
- Expired
- Apr 29, 2014, 5:50 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henry County, KY, Oldham County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:20 PM EDT | TSTM WND DMG | Shelbyville, KY | PICTURE ON FACEBOOK OF TREE DOWN IN DOWNTOWN SHELBYVILLE |
| Apr 29, 5:26 PM EDT | TSTM WND DMG | Shelbyville, KY | BROADCAST MEDIA RELAYED REPORT OF DAMAGE TO SKY LIGHTS ON HOME IN SHELBYVILLE |
| Apr 29, 5:31 PM EDT | TSTM WND DMG | 2 E Todds Point, KY | DISPATCH REPORTS SEVERAL TREES DOWN ACROSS THE EASTERN AND NORTHERN PORTIONS OF SHELBY COUNTY |
| Apr 29, 5:40 PM EDT | TSTM WND DMG | 1 Nne Lockport, KY | DISPATCH REPORTS A COUPLE OF TREES DOWN NEAR THE HENRY...OWEN COUNTY BORDER ON LEAD MINE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
799
WUUS53 KLMK 292119
SVRLMK
KYC103-185-211-292150-
/O.NEW.KLMK.SV.W.0034.140429T2119Z-140429T2150Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 550 PM EDT
* AT 518 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF SHELBYVILLE TO 6 MILES NORTH
OF SHELBYVILLE TO 8 MILES EAST OF MIDDLETOWN...AND MOVING NORTH AT
55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA GRANGE...NEW CASTLE...CROPPER...ELMBURG...DEFOE...
PLEASUREVILLE...CENTERFIELD...BELLVIEW...NORTH PLEASUREVILLE...
EMINENCE...BALLARDSVILLE...SMITHFIELD...BETHLEHEM...LIRO...
JERICHO...TARASCON...SLABTOWN...FRANKLINTON...DELVILLE AND
PENDLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3857 8507 3857 8501 3855 8500 3851 8502
3852 8499 3849 8499 3847 8495 3821 8508
3821 8530 3817 8542 3826 8541 3828 8546
3851 8535 3849 8528 3859 8517 3860 8508
TIME...MOT...LOC 2119Z 201DEG 48KT 3830 8507 3830 8526
3827 8537
HAIL...<.75IN
WIND...60MPH
$$
RAS2 follow-up statements
687
WWUS53 KLMK 292135
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT TUE APR 29 2014
KYC211-292145-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-140429T2150Z/
SHELBY KY-
535 PM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHELBY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED NORTH INTO
OLDHAM AND HENRY COUNTIES.
LAT...LON 3860 8508 3857 8507 3857 8501 3855 8500
3851 8502 3852 8499 3849 8499 3847 8495
3833 8502 3836 8528 3830 8534 3830 8545
3851 8535 3849 8528 3859 8517
TIME...MOT...LOC 2135Z 201DEG 48KT 3850 8497 3850 8516
3847 8527
$$
KYC103-185-292150-
/O.CON.KLMK.SV.W.0034.000000T0000Z-140429T2150Z/
OLDHAM KY-HENRY KY-
535 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY AND
EASTERN OLDHAM COUNTIES UNTIL 550 PM EDT...
AT 534 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF OWENTON TO NEW CASTLE TO 6 MILES
WEST OF NEW CASTLE...AND MOVING NORTH AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SLIGO...DRENNON SPRINGS...LACIE...CAMPBELLSBURG...PORT ROYAL AND
TURNERS STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3860 8508 3857 8507 3857 8501 3855 8500
3851 8502 3852 8499 3849 8499 3847 8495
3833 8502 3836 8528 3830 8534 3830 8545
3851 8535 3849 8528 3859 8517
TIME...MOT...LOC 2135Z 201DEG 48KT 3850 8497 3850 8516
3847 8527
HAIL...<.75IN
WIND...60MPH
$$
RAS053
WWUS53 KLMK 292150
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 PM EDT TUE APR 29 2014
KYC103-185-292200-
/O.EXP.KLMK.SV.W.0034.000000T0000Z-140429T2150Z/
OLDHAM KY-HENRY KY-
550 PM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND EASTERN OLDHAM
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
NORTH INTO CARROLL COUNTY.
LAT...LON 3860 8508 3857 8507 3857 8501 3855 8500
3851 8502 3852 8499 3849 8499 3847 8495
3833 8502 3836 8528 3830 8534 3830 8545
3851 8535 3849 8528 3859 8517
TIME...MOT...LOC 2150Z 201DEG 48KT 3869 8488 3869 8507
3866 8518
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:05 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 29, 3:05 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT Tue Apr 29 2014 .SHORT TERM (Now through Wednesday Night)... Issued at 305 PM EDT Tue Apr 29 2014 ...A few severe storms still possible mainly along and east of I-65 this afternoon/evening... The synoptic pattern this afternoon continues to feature a massive trough across much of the eastern 2/3rd of the CONUS. Strong PV anomalies continue to rotate around this trough, with the latest located over northwest AR this afternoon. The lift and cooler temperatures aloft associated with this anomaly will overspread the region, sparking showers and thunderstorms this afternoon/evening into tonight. The latest observational trends continue to show dewpoints mixing into the mid/upper 40s across areas west of I-65, as we mix into much drier air working in aloft. Gusts have really picked up over the last hour where the drier air has worked into portions of western KY and southern IN. While the increasing cloud cover should help limit these, some localized gusts of 40-45 mph will be possible in the next few hours, mainly along and west of I-65. The latest visible satellite imagery depicts a cu field developing across portions of TN and southern KY (right along the dewpoint gradient), with some radar returns beginning to show up. This region looks as if it will be the focus for convective development over the next couple of hours, with this activity quickly spreading northeast. The latest forecast soundings depict a well-mixed boundary layer, even east of the lower dewpoints, which means damaging winds along with large hail will be the main threats with these storms. Activity will continue to blossom further to the south late this afternoon, likely spreading into the Lake Cumberland and Northern Bluegrass region this evening. Guidance continues to suggest a weak surface wave developing with this activity, which could help to bring slightly better low-level moisture and backed surface winds to the far southeastern CWA. This could bring a very small and conditional threat of an isolated tornado to this region, along with the other threats of large hail and damaging winds. The other aspect of these expected storms will be the potential for additional rainfall over already saturated grounds across east-central KY. PWATs are substantially lower today than they have been the last couple of days, therefore these storms won't be quite as efficient rain-producers. In addition, after the round of convection this afternoon/evening, the LLJ will set up across eastern KY, which should spread the heavy rain threat further east, leaving the northern Bluegrass and Lake Cumberland region with just some lingering shower activity overnight. Therefore, while localized flash flooding is certainly a possibility (especially across the Lake Cumberland region), do not feel it warrants the issuance of any headlines. On Wednesday, the occluded surface front will finally make its way through the region. There could be some additional shower development along this feature across the Northern Bluegrass Wednesday morning into Wednesday afternoon, but believe most will stay dry. The main cold core of the system will pass to the north of the region, leaving much of the area capped for any diurnal shower activity. However, it does appear that enough forcing/cold air aloft may scrape southern IN during the afternoon to bring a few stray showers. Everyone will go dry Wednesday night as drier air builds into the region. Temperatures tonight will vary from the upper 40s west to the middle 50s east. Highs tomorrow will be cooler than today, with highs expected in the 60s to lower 70s. Wednesday night will be in the mid to upper 40s. .LONG TERM (Thursday through Tuesday)... Issued at 238 PM EDT Tue Apr 29 2014 A deep upper trof will reach from Canada southward through the Great Lakes into the eastern U.S. Thursday and Friday. Saturday will then be a transition day as the trof begins to lift out, replaced by upper ridging Sunday through Tuesday. As a result, we can expect cool weather Thursday and Friday with highs in the lower and middle 60s and lows in the lower and middle 40s...followed by highs in the 70s Sunday and Monday and around 80 by Tuesday. A few diurnal showers could still pop up Thursday and Friday afternoons, especially across southern Indiana and the northern Bluegrass, but anything that does mange to form will be small, isolated, and short-lived. Models have sped up a shortwave trof and associated cold frontal passage on Saturday, bringing it through earlier in the day. Will hold on to a very small PoP from southern Indiana to the Kentucky Blue Grass, but will continue earlier shifts' trends of reducing PoPs. That surface front may stall out somewhere around the KY/TN border Sunday/Monday before then returning to the north Monday night and Tuesday as low pressure organizes over the central Plains. We'll have ridging aloft and high pressure blocking the Gulf during this time. 1000-500 hPa moisture charts showing any moisture supply affecting us to be in the form of Pacific RH riding up and over the upper ridge. Sounding progs confirm very little low level moisture. So, for now will stick with dry weather in the forecast despite there being a front in the area. && .AVIATION (18Z TAF Update)... Issued at 114 PM EDT Tue Apr 29 2014 The next in a series of upper-level disturbances will approach terminals this afternoon. A few thunderstorms will likely erupt in TN this afternoon, pushing/developing northeast into KBWG and KSDF by the late afternoon hours. Coverage with this activity is a bit in question, thus will continue with just VCTS wording. The activity will arrive into KLEX by this evening. Winds this afternoon will be quite breezy out of the SSW with gusts of around 25 knots. Ceilings will remain VFR unless a terminal is impacted by a thunderstorm, which would briefly reduce cigs/vsbys to MVFR or even IFR thresholds. The precipitation will begin to push east of KSDF and KBWG tonight, but KLEX may continue to be affected by some lingering showers. If terminals do see rain today/tonight, then some fog overnight will be possible. Confidence is not high enough to include this now, but something to monitor in coming forecasts as convection this afternoon/evening plays out. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........13 Aviation..........KJD
Hazardous weather outlook, Apr 29, 3:21 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 321 PM EDT TUE APR 29 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-301930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 321 PM EDT TUE APR 29 2014 /221 PM CDT TUE APR 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND EAST OF INTERSTATE 65 THIS EVENING. A FEW OF THESE STORMS COULD BECOME STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE EARLY THIS EVENING IN THE LAKE CUMBERLAND REGION OF EAST CENTRAL KENTUCKY. GROUNDS ACROSS PORTIONS OF EAST CENTRAL KENTUCKY REMAIN SATURATED FROM RECENT RAINFALL. THE ROUND OF THUNDERSTORMS THIS EVENING COULD LEAD TO SOME LOCALIZED FLOODING AND PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/13
In the hours before
Local storm report, Apr 29, 2:46 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM TSTM WND DMG 2 E PERRYVILLE 37.65N 84.91W
04/29/2014 BOYLE KY EMERGENCY MNGR
DELAYED REPORT. A CHICKEN COOP...DOG SHED...AND TOOL
SHED WERE DESTROYED BY STRAIGHT-LINE WINDS.
&&
EVENT NUMBER LMK1400503
MPSpecial weather statement, Apr 29, 3:21 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 321 PM EDT TUE APR 29 2014 INZ076>078-083-084-089>092-KYZ023>031-292130- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE 321 PM EDT TUE APR 29 2014 /221 PM CDT TUE APR 29 2014/ ...GUSTY SOUTHWEST WINDS LATE THIS AFTERNOON AND EARLY THIS EVENING... SOUTHWEST WIND GUSTS WILL INCREASE TO 35 TO 40 MPH OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...AS AN AREA OF LIGHT RAIN INTERACTS WITH WARM AND DRY AIR NEAR THE GROUND. WIND GUSTS WILL DIMINISH EARLY THIS EVENING AS THE TEMPERATURES DROP. RAS
Special weather statement, Apr 29, 3:40 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM CDT TUE APR 29 2014
KYZ063-064-074-292010-
BARREN KY-GREEN KY-HART KY-
240 PM CDT TUE APR 29 2014
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...
AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 45 MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
BUNNELL CROSSING AND HARDYVILLE...
GLEN LILY AND RIO...
LINWOOD AND PIKE VIEW...
BLOYD...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3716 8602 3744 8584 3742 8566 3743 8567
3746 8563 3738 8551 3709 8586
TIME...MOT...LOC 1941Z 213DEG 40KT 3718 8589
RASSpecial weather statement, Apr 29, 4:13 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT TUE APR 29 2014
KYZ053-054-064-065-292045-
GREEN KY-LARUE KY-MARION KY-TAYLOR KY-
413 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WITH HEAVY RAIN...HALF INCH HAIL...AND 40 MPH
WINDS...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF GREENSBURG...AND MOVING
NORTHEAST AT 45 MPH.
HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEBANON...
WHITE ROSE AND WILLOWTOWN...
FINLEY AND ATTILLA...
SAINT JOSEPH AND NEW MARKET...
SAINT MARY AND FROGTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3736 8563 3773 8540 3768 8537 3767 8537
3765 8535 3765 8530 3763 8526 3763 8512
3730 8543
TIME...MOT...LOC 2013Z 213DEG 39KT 3737 8550
RASSpecial weather statement, Apr 29, 4:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT TUE APR 29 2014
KYZ028>031-034-038-039-045-292125-
ANDERSON KY-BULLITT KY-HARDIN KY-JEFFERSON KY-NELSON KY-OLDHAM
KY-SHELBY KY-SPENCER KY-
454 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 40 MPH WINDS...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RINEYVILLE TO
LEBANON JUNCTION TO BLOOMFIELD...AND MOVING NORTH AT 40 MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS AROUND 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
OKOLONA...
LYNDON...
JEFFERSONTOWN...
WAYSIDE AND GEE...
JUNTE AND HARRISONVILLE...
WADDY AND GRAEFENBURG...
PEYTONA AND FISHERVILLE...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 112 AND 131.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3833 8497 3829 8498 3828 8500 3822 8500
3789 8508 3789 8511 3792 8512 3789 8514
3788 8520 3790 8553 3781 8580 3769 8600
3810 8589 3829 8559 3836 8532
TIME...MOT...LOC 2053Z 199DEG 37KT 3798 8515 3799 8549
3790 8576 3776 8594
RASSpecial weather statement, Apr 29, 4:59 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT TUE APR 29 2014
KYZ040-041-047-048-292130-
FAYETTE KY-JESSAMINE KY-MERCER KY-WOODFORD KY-
459 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF HARRODSBURG...AND MOVING
NORTHEAST AT 30 MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DUNBAR HIGH SCHOOL...
VERSAILLES...
MORTONSVILLE AND DIXON TOWN...
PINCKARD...
GAYBOURN AND FROGTOWN...
FIRMANTOWN AND BONITA...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
60 AND 75.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
118 AND 120.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3782 8471 3787 8486 3796 8483 3797 8480
3799 8482 3819 8475 3819 8472 3819 8473
3817 8468 3818 8465 3813 8463 3812 8465
3811 8464 3813 8461 3818 8446
TIME...MOT...LOC 2059Z 204DEG 26KT 3794 8476
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:42 PM EDT | Areal Flood Advisory | LMK | Allen, Barren, Edmonson, Green, Hart, Metcalfe and 3 more | 5 hr |
| Apr 29, 3:16 AM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Garrard, Harrison, Madison and 4 more | 4 hr |
| Apr 29, 3:20 AM EDT | Areal Flood Advisory | LMK | Adair, Boyle, Casey, Clinton, Cumberland, Garrard and 6 more | 4 hr |
| Apr 29, 3:32 AM EDT | River Flood Warning | LMK | Warren | 32 hr |
| Apr 29, 12:35 PM EDT | River Flood Warning | LMK | Butler, Warren | 4 days |
| Apr 29, 3:00 PM EDT | River Flood Warning | LMK | Hardin, Nelson | 67 hr |
| Apr 29, 3:40 PM EDT | Special Weather Statement | LMK | Hart | 30 min |
| Apr 29, 4:13 PM EDT | Special Weather Statement | LMK | Marion | 32 min |
| Apr 29, 4:54 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Shelby, Spencer | 31 min |
| Apr 29, 4:59 PM EDT | Special Weather Statement | LMK | Woodford | 31 min |
| Apr 29, 5:29 PM EDT | Special Weather Statement | LMK | Franklin, Harrison, Scott | 31 min |
| Apr 29, 5:48 PM EDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 29, 6:20 PM EDT | Areal Flood Advisory | LMK | Franklin | 85 min |
| Apr 29, 6:33 PM EDT | Special Weather Statement | LMK | Taylor | 32 min |
| Apr 29, 7:02 PM EDT | Special Weather Statement | LMK | Boyle, Mercer | 18 min |
| Apr 29, 7:11 PM EDT | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson | 29 min |
| Apr 29, 7:22 PM EDT | Special Weather Statement | LMK | Clark, Fayette, Jessamine, Mercer | 28 min |
| Apr 29, 7:40 PM EDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby, Spencer | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.